Alabama, 2006Damaging Wind in Alabama, August 21, 2006
August 21, 2006 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 21, 2:22 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 21, 2:22 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT MON AUG 21 2006
.SYNOPSIS...STATIONARY FRONT ACROSS THE TENNESSEE VALLEY THIS
AFTERNOON WILL DRIFT SOUTH TO THE FORECAST AREA BY WEDNESDAY
MORNING. IN THE UPPER LEVELS...A SERIES OF LOWS CONTINUE TO CREEP
FROM EAST TO WEST ACROSS THE CENTRAL GULF.
&&
.SHORT TERM...(MONDAY NIGHT THROUGH THURSDAY)STATIONARY FRONT
DROPPING SLOWLY SOUTH INTO WEDNESDAY WITH A CONTINUED MOIST AIR MASS
IN PLACE...PRECIPITABLE WATER VALUES GENERALLY TWO INCHES OR MORE
THROUGH THE SHORT TERM. UPPER HIGH OVER TEXAS RETROGRADES AND A
TROUGH IN THE WESTERLIES DROPS SOUTH INTO THE VOID BETWEEN THE HIGH
CENTERS. THIS WILL KEEP SCATTERED TO NUMEROUS SHOWERS IN
FORECAST...PEAKING IN THE HEAT OF THE AFTERNOON. WARM AND MUGGY WITH
TEMPERATURES TOPPING OUT AROUND 90 AND LOWS IN THE MID 70S
TONIGHT...COOLING TO NEAR 70 OVER THE NORTHERN COUNTIES TOMORROW
NIGHTS AS A SLIGHTLY COOLER AIR MASS FOLLOWS THE FRONT SOUTHWARD.
/11
.LONG TERM...(FRIDAY THROUGH MONDAY)EXTENDED WILL KEEP DECENT POPS
IN FORECAST...BUT WITH STATIONARY FRONT DISSIPATED BY LATE WEEK WE
WILL LOSE THE EXTRA LOW LEVEL FORCING AND POPS COME DOWN 10 TO 20
PERCENT. NO CHANGES TO THE EXTENDED MADE AT THIS TIME.
&&
.MARINE...UPPER RIDGE STILL HOLDING OVER THE SOUTHERN STATES...BUT
CONTINUES TO BE FORECAST BY THE GLOBAL MODEL MEMBERS OF THE
GFS...UKMET...AND ECMWF TO BREAK DOWN AND SHIFT WESTWARD THROUGH THE
MIDDLE OF THE WEEK. THIS ALLOWS A WEAK FRONTAL BOUNDARY OVER THE MID
SOUTH TO SINK SOUTHWARD BY WEDNESDAY. THE FRONT STALLS NORTH OF THE
MARINE AREA AND EVENTUALLY DISSIPATES LATE IN THE WEEK. GIVEN THE
WEAK SYNOPTIC SCALE PRESSURE PATTERN THAT EXISTS...PREVAILING WIND
SPEEDS LOOK TO REMAIN LIGHT THROUGH MUCH OF THE WEEK...AWAY FROM
THUNDERSTORMS. SEA STATES CHANGE LITTLE. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 89 72 93 / 50 50 20 40
PENSACOLA 76 88 75 91 / 50 50 20 40
DESTIN 78 89 77 91 / 50 50 20 40
EVERGREEN 73 87 70 93 / 60 50 20 30
WAYNESBORO 74 90 71 92 / 60 50 20 40
CAMDEN 74 89 71 93 / 60 50 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 21, 4:45 AM CST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT MON AUG 21 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY. MOST
OF THE STORMS WILL BE MOVING WEST OR NORTHWEST OVER THE COASTAL
WATERS AND OVER THE COASTAL SECTIONS OF ALABAMA AND THE WESTERN
FLORIDA PANHANDLE. BY LATE MORNING...AND CONTINUING THROUGH THE
EARLY EVENING HOURS...MOST OF THE ACTIVITY WILL BE OCCURRING ACROSS
INTERIOR PORTIONS OF SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE AND INLAND SECTIONS OF SOUTHEAST MISSISSIPPI. THE STORMS
THIS AFTERNOON AND EVENING WILL MOVE TOWARD THE WEST OR SOUTHWEST
ACROSS THE AREA. WHILE WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS
NOT ANTICIPATED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40
MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER WILL
REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.
In the hours before
Special weather statement, Aug 21, 1:25 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT MON AUG 21 2006
ALZ052-053-061-212015-
UPPER MOBILE-WASHINGTON-CLARKE-
225 PM CDT MON AUG 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...CLARKE
AND MOBILE COUNTIES...
AT 223 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF MALCOLM...AND MOVING SOUTHWEST AT
15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MALCOLM...FAIRFORD...CALVERT AND FORT STODDARD THROUGH 315 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 1:37 PM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT MON AUG 21 2006
ALZ056-212030-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
237 PM CDT MON AUG 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...
AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER I65 AND AL 83 THE THUNDERSTORM WAS MOVING
SOUTHWEST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 83...CHINA...EVERGREEN...I65 AND US 84 AND BELLEVILLE
THROUGH 330 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 1:39 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT MON AUG 21 2006
ALZ059-212030-
ESCAMBIA-
239 PM CDT MON AUG 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY...
AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES WEST OF APPLETON...AND MOVING SOUTHWEST AT 15
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WALLACE...BARNETT CROSSROADS...FOSHEE...I65 AND AL 113 AND OSAKA
THROUGH 330 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 55 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 2:28 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CDT MON AUG 21 2006
FLZ005-212115-
INLAND OKALOOSA-
328 PM CDT MON AUG 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER OKALOOSA COUNTY...
AT 324 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF DORCAS...AND WAS NEARLY STATIONARY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LAUREL HILL THROUGH 415 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 2:38 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT MON AUG 21 2006
ALZ061-063-212145-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
338 PM CDT MON AUG 21 2006
...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...
AT 337 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FOREST HILL...AND MOVING SOUTHWEST AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LANGAN PARK...FOREST HILL...UNIVERSITY OF SOUTH ALABAMA...AIRPORT AND
UNIVERSITY...COTTAGE HILL PARK...SEMMES AND KNOLLWOOD HOSPITAL
THROUGH 445 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 21, 3:03 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT MON AUG 21 2006
FLZ002>004-212200-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA...
403 PM CDT MON AUG 21 2006
...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...
AT 402 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES NORTHEAST OF HAROLD TO 4 MILES NORTH OF
CHUMUCKLA...AND MOVING SOUTHWEST AT 10 MPH.
THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ALLENTOWN...MILTON NEAR WHITING FIELD...CHUMUCKLA...HAROLD...MILTON
AND GONZALEZ THROUGH 500 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Choctaw
- When
- August 21, 6:10 PM CST to 6:12 PM CST
- Where
- Choctaw County, Gilbertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.867, -88.317
High winds from a thunderstorm blew down several trees near Gilbertown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530257.